Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Suggest treatment for tingling and hot/cold sensation in feet?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
My feet tingle and feel hot and/or cold. My legs feel unusually cold even in ambient temp.My family doc Rx gabapentin (neurotin) with no effect. What other neuropathic meds might be effective?
Posted Tue, 28 Jan 2014 in General Health
Answered by Dr. Nsah Bernard 1 hour later
Brief Answer: Numerous medications available Detailed Answer: Hello, Thanks for posting on XXXXXXX I am very sorry for your health troubles and wish that I can provide some insight into your situation. If you are experiencing those symptoms it means you are suffering from a form of neuropathy which could most likely be due to diabetes (even though you mentioned that it has been under control) or could be due to aging or vitamin B12 deficiency. Most at times, in my clinic, I treat patients with tricyclic antidepressants such as amitriptylin (given for short term periods to avoid depency) and also combine it with vitamin b complex supplements. About 80% of my patients often get temporary relief for a couple of months after which the conditions reappears. I realized that with most of them, it is usually because of poor control of their blood sugar but in the majority of cases, it is because of irreversible damage to peripheral nerve supply which can only be symptomatically managed with majority of the treatment depending on patient's acceptance of the condition. A neurologist will also be able to handle this situation will better results. Hope this helps and wish you a better health. Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor